Alert archive / New York / Winter Weather Advisories in 2017
Winter Weather Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Mar 30, 2017, 1:52 PM EDT for Jefferson County, Lewis County, Oswego County, New York. It took effect at Mar 30, 2017, 8:00 PM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2017, 1:52 PM EDT (17:52 UTC)
- In effect from
- Mar 30, 2017, 8:00 PM EDT
- Expired
- Apr 1, 2017, 10:01 AM EDT
- In force
- 38 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474 WWUS41 KBUF 301752 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 152 PM EDT Thu Mar 30 2017 NYZ006>008-310200- /O.NEW.KBUF.WW.Y.0013.170331T0000Z-170402T0000Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 152 PM EDT Thu Mar 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... The National Weather Service in Buffalo has issued a Winter Weather Advisory for snow, sleet and freezing rain, which is in effect from 8 PM this evening to 8 PM EDT Saturday. * LOCATIONS...The Eastern Lake Ontario Region. * TIMING...From early this evening through early Saturday evening. * HAZARDS...Snow with some sleet and freezing rain. * ACCUMULATIONS...Snow accumulating 2 to 4 inches tonight, up to 2 inches Friday, leading to storm totals of 3 to 6 inches. Ice accumulating up to one tenth of an inch late tonight and Friday morning. * VISIBILITIES...One mile or less at times in snow. * TEMPERATURES...Lows in the lower 30s tonight. * IMPACTS...Accumulating snow with some sleet and freezing rain mixed in at times will make for slippery travel on roads, sidewalks and parking lots. Reduced visibility at times in snow will also make for hazardous driving conditons. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory is normally issued for a variety of winter weather conditions such as light snow, blowing snow, sleet, freezing rain and wind chills. While the weather will be significant, the word advisory implies that severe winter weather is not anticipated. Stay tuned to NOAA Weather Radio or your favorite source of weather information for the latest updates. Additional details can also be found at www.weather.gov/Buffalo. Report snow and ice accumulation to the National Weather Service in Buffalo by sending an email to bufstorm.report@noaa.gov, posting to the NWS Buffalo facebook page, or tweet, using the hashtag bufwx && $$ SMITH
7 follow-up statements
652 WWUS41 KBUF 310149 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 949 PM EDT Thu Mar 30 2017 NYZ006>008-311000- /O.CON.KBUF.WW.Y.0013.000000T0000Z-170402T0000Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 949 PM EDT Thu Mar 30 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY... * LOCATIONS...The Eastern Lake Ontario Region. * TIMING...Through early Saturday evening. * HAZARDS...Snow...sleet and freezing rain. * ACCUMULATIONS...Snow accumulating 1 to 3 inches overnight, up to 2 inches Friday, and an inch or less Friday night. Ice accumulating less than a tenth of an inch. Little if any snow or ice accumulation Saturday. * VISIBILITIES...Less than a half mile at times. * IMPACTS...Accumulating snow with some sleet and freezing rain mixed in at times will make for slippery travel on roads, sidewalks and parking lots. Reduced visibility at times in snow will also make for hazardous driving conditons. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory is normally issued for a variety of winter weather conditions such as light snow, blowing snow, sleet, freezing rain and wind chills. While the weather will be significant, the word advisory implies that severe winter weather is not anticipated. && $$ TMA
766 WWUS41 KBUF 310820 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 420 AM EDT Fri Mar 31 2017 NYZ006-007-310930- /O.CAN.KBUF.WW.Y.0013.000000T0000Z-170402T0000Z/ Oswego-Jefferson- Including the cities of Oswego and Watertown 420 AM EDT Fri Mar 31 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Winter Weather Advisory. Temperatures have warmed to mainly above freezing early this morning. Any additional snow amounts will be around an inch across far northern Oswego County and portions of Jefferson County, mainly on grassy surfaces. $$ NYZ008-311630- /O.EXT.KBUF.WW.Y.0013.000000T0000Z-170401T1500Z/ Lewis- Including the city of Lowville 420 AM EDT Fri Mar 31 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SATURDAY... * LOCATIONS...Lewis County. * TIMING...Through late Saturday morning. Wet snow this morning will change to rain, then freezing rain will develop across portions of the county tonight. * HAZARDS...Snow this morning, freezing rain tonight. * ACCUMULATIONS...Additional snow accumulation of 1 to 3 inches this morning. Ice accumulation of a quarter inch tonight and early Saturday morning. * VISIBILITIES...As low as a half mile at times. * IMPACTS...Accumulating snow will bring slushy and slippery travel and reduced visibility for the morning commute. Pockets of freezing rain may bring additional very slippery travel tonight and early Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory is normally issued for a variety of winter weather conditions such as light snow, blowing snow, sleet, freezing rain and wind chills. While the weather will be significant, the word advisory implies that severe winter weather is not anticipated. && $$ HITCHCOCK
397 WWUS41 KBUF 311452 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 1052 AM EDT Fri Mar 31 2017 NYZ008-312300- /O.CON.KBUF.WW.Y.0013.000000T0000Z-170401T1500Z/ Lewis- Including the city of Lowville 1052 AM EDT Fri Mar 31 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * LOCATIONS...Lewis County. * TIMING...Through late Saturday morning. Wet snow with some sleet and freezing rain late this morning will change to rain this afternoon, then freezing rain will develop across portions of the county tonight. * HAZARDS...Snow with some sleet and freezing rain this morning, freezing rain tonight. * ACCUMULATIONS...Additional wet snow and sleet accumulations of an inch or less late this morning. Ice accumulating up to one quarter of an inch tonight and early Saturday. * VISIBILITIES...As low as a half mile at times. * IMPACTS...Accumulating snow will bring slushy and slippery travel and reduced visibility before changing to rain this afternoon. Pockets of freezing rain tonight and early Saturday may bring additional very slippery travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory is normally issued for a variety of winter weather conditions such as light snow, blowing snow, sleet, freezing rain and wind chills. While the weather will be significant, the word advisory implies that severe winter weather is not anticipated. && $$ SMITH
834 WWUS41 KBUF 311909 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 309 PM EDT Fri Mar 31 2017 NYZ008-010315- /O.CON.KBUF.WW.Y.0013.000000T0000Z-170401T1500Z/ Lewis- Including the city of Lowville 309 PM EDT Fri Mar 31 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * LOCATIONS...Lewis County. * TIMING...Through late Saturday morning. Freezing rain will develop across mainly the higher terrain of the county tonight. * HAZARDS...Freezing rain with some wet snow and sleet. * ACCUMULATIONS...Ice accumulating a quarter to a third of an inch tonight and early Saturday. Snow and sleet accumulations only a few tenths. * IMPACTS...Pockets of freezing rain tonight and early Saturday may bring very slippery travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory is normally issued for a variety of winter weather conditions such as light snow, blowing snow, sleet, freezing rain and wind chills. While the weather will be significant, the word advisory implies that severe winter weather is not anticipated. && $$ SMITH
411 WWUS41 KBUF 010102 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 902 PM EDT Fri Mar 31 2017 NYZ008-010915- /O.CON.KBUF.WW.Y.0013.000000T0000Z-170401T1500Z/ Lewis- Including the city of Lowville 902 PM EDT Fri Mar 31 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * LOCATIONS...Lewis County. * TIMING...Through late Saturday morning. Freezing rain will develop across mainly the higher terrain of the county tonight. * HAZARDS...Freezing rain with some wet snow and sleet. * ACCUMULATIONS...Ice accumulating a quarter to a third of an inch tonight and early Saturday. Snow and sleet accumulations only a few tenths. * IMPACTS...Pockets of freezing rain tonight and early Saturday may bring very slippery travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory is normally issued for a variety of winter weather conditions such as light snow, blowing snow, sleet, freezing rain and wind chills. While the weather will be significant, the word advisory implies that severe winter weather is not anticipated. && $$
934 WWUS41 KBUF 010820 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 420 AM EDT Sat Apr 1 2017 NYZ008-011500- /O.CON.KBUF.WW.Y.0013.000000T0000Z-170401T1500Z/ Lewis- Including the city of Lowville 420 AM EDT Sat Apr 1 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * LOCATIONS...Lewis County. * TIMING...Through late this morning. * HAZARDS...Wet snow and freezing drizzle. * ACCUMULATIONS...Snow accumulating another inch this morning, with a trace of ice accumulation possible. * IMPACTS...Wet snow and pockets of freezing drizzle may result in very slippery travel this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory is normally issued for a variety of winter weather conditions such as light snow, blowing snow, sleet, freezing rain and wind chills. While the weather will be significant, the word advisory implies that severe winter weather is not anticipated. && $$ HITCHCOCK
348 WWUS41 KBUF 011401 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 1001 AM EDT Sat Apr 1 2017 NYZ008-011515- /O.CAN.KBUF.WW.Y.0013.000000T0000Z-170401T1500Z/ Lewis- Including the city of Lowville 1001 AM EDT Sat Apr 1 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Winter Weather Advisory. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Mar 30, 10:45 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 30, 10:45 AM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1045 AM EDT Thu Mar 30 2017
.SYNOPSIS...
Low pressure near Missouri will move slowly just south of the Great
Lakes through Friday night before moving off the east coast on
Saturday. This will bring periods of soaking rain to much of the
region from this afternoon through Saturday morning, with snow and
mixed precipitation across the North Country. Mainly dry weather
will return later Saturday and Sunday as high pressure builds into
the eastern Great Lakes.
&&
.NEAR TERM /THROUGH TONIGHT/...
Radar imagery showing a leading band of rain oriented along an
elevated warm front is moving into the western Southern Tier late
this morning. There are some embedded heavier cells which will bring
occasional brief moderate to heavy downpours. A ridge of high
pressure extending down into our area will drift east across New
England later today as the rain advances north and east. A surface
warm front extending east of a surface low shifting across the
Midwest will strengthen and move slowly ENE across our area. The
strength of forcing and quality moisture coming into play support
widespread precipitation overspreading all of western and eventually
central NY through this afternoon and tonight, with several embedded
periods of moderate precipitation. Expect the leading edge to
reach the eastern Lake Ontario region closer to the evening hours.
Precip type will be just rain for most, with the column and surface
temperatures warm enough to support full melting across the bulk of
the area. The one exception will be east of Lake Ontario, where the
slowly retreating high over eastern Quebec will support persistent
northeast low level flow and supply enough cold air to bring snow
and mixed precipitation into play. Soundings support mainly wet snow
across the bulk of Jefferson and Lewis counties overnight, which
will mix with rain and possibly some sleet by Friday morning
especially closer to Lake Ontario. For most of the area soundings
support a relatively limited risk of freezing rain, with the one
possible exception of southern Lewis County. In this area, the warm
nose aloft may arrive several hours prior to surface temps moving
above freezing, setting the stage for some freezing rain potential.
Confidence is still fairly low with this scenario given the very
marginal surface temperatures and small area of concern Friday
morning.
As far as accumulations go, expect a general 1-3 inches of snow
across the lower elevations of Jefferson and Lewis counties with 2-4
inches across the higher terrain of the Tug Hill and western
foothills of the Adirondacks. The snow may clip the NE corner of
Oswego County as well, but the bulk of that county is likely to be
mainly rain. Given the relatively modest snow amounts and fairly low
confidence still on freezing rain potential, have held off on a
Winter Weather Advisory for now.
As far as temperatures go, expect highs today in the mid 40s for
most, with lows in the mid to upper 30s tonight in most areas and
low 30s North Country.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
A widespread soaking rainfall will impact the region through the day
Friday before tapering off, and perhaps ending with a few wet
snowflakes, Friday night into early Saturday morning.
Picking up Friday morning, excellent synoptic dynamics will be in
place for a widespread soaking rainfall. An upper level low will
pivot from the Ohio Valley early Friday to the Mid-Atlantic by Friday
night. This will place the forecast area under a diffluent flow
aloft through the entire day as this upper-level low tracks to our
south. Closer to the surface, a 40 knot low-level jet bring a strong
moisture transport into the region of Gulf of Mexico sourced air.
This air will flow over a stalled surface boundary oriented from
Lake Erie across the Niagara Frontier to the Mohawk Valley. As the
low pressure system evolves eastward through the course of the day,
the best forcing and moisture transport will focus from Rochester
eastward toward the eastern Lake Ontario region. This will result in
moderate to heavy at times rainfall from Buffalo across to Rochester
to eastern Lake Ontario through the morning hours Friday, which will
become more focused toward eastern Lake Ontario by late afternoon
and early evening. South of this best forcing, across the western
Southern Tier, expect rain to be on the lighter side, and perhaps
more showery in nature. Afternoon high temperatures will surge into
the lower 50s for portions of far western NY, while tapering to
around 40 in the North Country on the cool side of the surface front.
By Friday night, the dynamics of the system become a bit more complex
as the surface low starts to redevelop along the coastal front off
of Long Island. Meanwhile the original surface low will move from
western NY toward central NY while weakening with time as the
developing coastal low begins to dominate. As this happens, expect
deformation band of rain, perhaps mixed with some wet snowflakes,
especially over the higher terrain of western NY, to cross the
region from west to east overnight. This will then diminish toward
Saturday morning as it exits through the North Country behind the
decaying original surface low. The best chance for some light snow
accumulations with this deformation band will be across the North
Country, closer to the colder airmass wrapping in behind the system.
A light coating to a couple inches of snow are possible there
Saturday morning. After the soaking rainfall, there will plenty of
trapped low-level moisture and a period of light winds before the
westerlies increase toward Saturday morning, this will likely result
in some areas of fog across the region, with perhaps even some dense
fog across the higher elevations. Low temperatures early Saturday
will be in the mid 30s across western NY to a degree or two either
side of the freezing mark in the North Country.
When including rainfall totals from the start of the event late
Thursday, storm total amounts will likely range from 3/4 to 1 inch
across the western Southern Tier, to 1 to 1.5 inches along the I-90
corridor, and just over an inch in the North Country.
High pressure will build in across the region on Saturday and Sunday
resulting in a drying and clearing trend and moderating
temperatures, making for overall pleasant weather for the weekend.
Sunday will certainly be the best weather of the two days through,
as Saturday we will remain shrouded in the cloud cover as low level
moisture remains trapped under the subsidence aloft. High
temperatures will top out in the 40s Saturday. By Sunday, drier air
will work into the region, with better mixing allowing cloud cover
to break up. This will result in fair weather with high temperatures
in the upper 40s in the North Country to the low to mid 50s across
western NY. Saturday night lows will be in the upper 20s to low 30s,
while Sunday night will range from the upper 20s in the North
Country (closer to the surface high) to the upper 30s in western NY.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Mid-range models diverge in their solutions for the beginning of the
work week, bringing higher than usual uncertainty to forecast Monday
and especially Tuesday. Forecast models are in decent agreement that
a southern stream wave will track from the central plains to off the
southeast coast by Tuesday, with some minor deviations in strength
and track. However, the larger problem in the models is the
difference in the northern stream wave which simultaneous tracks
from near Montana to the Great Lakes. The GFS remains stronger with
this north stream wave, and allows for some interaction with the
southern stream wave, while the EC remains weaker with the northern
stream wave. This difference result in solutions that vary from a
potential soaking rainfall event Monday night into Tuesday per the
GFS solution or a few passing showers Monday, but overall dry into
Tuesday per the EC solution. Given the continued differences in the
models, have tempered the previous forecast to be a bit more
conservative, with just chance rain showers mentioned for now.
Either way temperatures would remain mild, in the upper 40s to mid
50s, slightly cooler under wet conditions, and slightly warmer under
dry conditions.
Despite forecast uncertainty early in the week, confidence returns
by mid-week in high pressure building in across the region with a
stretch of fair weather through mid-week with mild temperatures.
Forecast models are also in decent agreement on another wet period
of weather for the end of next work week, with a strong low pressure
system tracking from the central plains to the Great Lakes.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
VFR conditions continue across western and central NY with clouds
thickening and lowering. A warm front will allow rain to shift north
and east across Western NY today, with rain then spreading east into
Central NY by evening. Expect CIGS/VSBY to remain VFR for the first
few hours of rain as the low levels remain unsaturated. By this
evening the low levels will saturate, and a low level frontal
inversion will steepen, further trapping low level moisture and
increasing the likelihood of IFR CIGS and MVFR to IFR VSBY across
Western NY with low stratus and ongoing light rain.
Across the North Country the airmass will be colder, and likely
support wet snow tonight including KART with IFR VSBY. The snow will
gradually change to rain close to Lake Ontario Friday morning, with
some wintry mix possible farther east across the higher terrain.
Outlook...
Friday and Friday night...MVFR/IFR with rain. A wintry mix
possible across the North Country.
Saturday...MVFR/IFR with showers in the morning, improving to
MVFR/VFR in the afternoon.
Sunday and Monday...VFR.
&&
.MARINE...
ENE winds will slowly increase today as low pressure moves towards
the Great Lakes. These ENE winds will increase further overnight on
Lake Ontario as the pressure gradient tightens between the
approaching low and high pressure over eastern Quebec. This will
bring Small Craft Advisory conditions to the west half of Lake
Ontario this afternoon through Friday evening. Winds will become
north and diminish late Friday night and Saturday morning as the low
moves off the east coast.
&&
.HYDROLOGY...
Periods of rain will shift north and east across western and
central NY today continuing through Saturday morning. Expect
long duration light rain, with several embedded periods of
moderate to briefly heavy rain as ribbons of stronger forcing
move across the region. Event total rainfall amounts look to run
from 1-1.75 inches in most areas, with the latest mesoscale
model guidance supporting the highest totals in an east/west
band along the Thruway corridor to the south shore of Lake
Ontario.
The rainfall will produce significant within-bank rises on area
creeks and rivers. MMEFS ensemble river forecasts suggest a
relatively low chance of minor flooding for the Buffalo Creeks
as well as Black Creek and Oatka Creek. Given the rain is spread
out over a few days and the relatively low chance of river
flooding, will hold off on a Flood Watch. If the heavier axis of
rain ends up being a little farther south and over the
headwaters of the creeks mentioned above, the risk for minor
flooding would increase in those creeks.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 5 PM this afternoon to 8 AM EDT
Saturday for LOZ043.
Small Craft Advisory until 8 AM EDT Saturday for LOZ042.
&&
SYNOPSIS...HITCHCOCK/SMITH
NEAR TERM...HITCHCOCK/SMITH
SHORT TERM...CHURCH
LONG TERM...CHURCH
AVIATION...HITCHCOCK/SMITH
MARINE...HITCHCOCK/SMITH
HYDROLOGY...HITCHCOCKHazardous weather outlook, Mar 30, 6:03 AM EDT, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 603 AM EDT Thu Mar 30 2017 NYZ001>005-010>014-085-311015- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Southern Erie- 603 AM EDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The chance for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A storm system will bring one to two inches of rain to the region today through Friday night. This will cause area creeks and streams to run high, with a low chance for some minor flooding mainly Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019>021-311015- Chautauqua-Cattaraugus-Allegany- 603 AM EDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-311015- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- 603 AM EDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-311015- Oswego-Jefferson-Lewis- 603 AM EDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. An area of precipitation will spread across the region tonight, beginning as snow for several hours overnight. This will lead to snowfall accumulations of 1 to 3 inches across lower elevations and 2 to 4 inches across higher elevations of the Tug Hill. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. By late tonight and into Friday morning, precipitation may briefly transition to a wintry mix before becoming rain on Friday. There is a chance for some lingering freezing rain during day Friday on the Tug Hill where surface temperatures may remain near or just below freezing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:42 PM EDT | Small Craft Advisory | BUF | 56 hr |
Nearby
Winter Weather Advisories in New York, 2017Every winter weather advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.